Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 31, 2020, 1:25 PM MDT for Keith County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2020, 1:25 PM MDT (19:25 UTC)
- Expired
- Jul 31, 2020, 2:30 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS83 KLBF 311925 SPSLBF Special Weather Statement National Weather Service North Platte NE 125 PM MDT Fri Jul 31 2020 NEZ022-035-056-057-312030- Deuel NE-Arthur NE-Garden NE-Keith NE- 125 PM MDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 230 PM MDT... At 125 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Lemoyne, or 18 miles southwest of Arthur, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Big Springs, Lemoyne, Keystone, Kingsley Dam, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, Otter Creek Campground, Lake View Campground and Windlass Hill. This includes the following highways... Highway 61 between mile markers 89 and 108. Highway 92 between mile markers 116 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4140 10212 4149 10184 4118 10154 4106 10210 TIME...MOT...LOC 1925Z 334DEG 13KT 4138 10193 $$ Jurgensen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 31, 11:45 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 31, 11:45 AM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1245 PM CDT Fri Jul 31 2020 .SYNOPSIS... Issued at 358 AM CDT Fri Jul 31 2020 At 08Z, surface high pressure extended across Wyoming, central and eastern Colorado, then eastward across western and central Nebraska. A small area of showers was moving into the Black Hills, while the departing shortwave trough continued to bring showers and thunderstorms to parts of Missouri, southeast Kansas into Oklahoma and Arkansas. Patchy fog had developed in a few areas including the Platte River Valley, and Middle Loup River. && .SHORT TERM...(Today through Saturday) Issued at 358 AM CDT Fri Jul 31 2020 Patchy fog will remain through daybreak, mainly in the Platte River Valley. A nearly northerly flow aloft will reside across western Nebraska today and tonight. A cold front will drop south through North Dakota today. Mesoscale models continue to generate isolated thunderstorms this afternoon west of Ogallala through Valentine where low level lapse rates are steep near 10C/KM. A small MCV is currently centered near Spearfish SD, and is shown by the HRRR model to track south southeast to develop isolated storms into Arthur and Keith County by 21Z. Cumulus clouds are expected to develop by this afternoon across most of the area. Highs mainly in the mid 80s with very light winds. The cold front will move into north central Nebraska late tonight. Slight chances for showers/thunderstorms northwest Sandhills this evening, and across north central Nebraska overnight, This, in response to a disturbance moving through South Dakota into northern Nebraska. On Saturday, the cold front will move through the remainder of western Nebraska in the morning. Post frontal showers and a few thunderstorms possible mainly across north central and central Nebraska. Highs slightly cooler from upper 70s near 80 north central to near 85 far southwest. .LONG TERM...(Saturday night through Thursday) Issued at 358 AM CDT Fri Jul 31 2020 With weak upslope flow in place across the panhandle and southwest Nebraska Saturday evening, a weak disturbance upstream will move through to bring a chance for showers/thunderstorms mainly after midnight into Sunday morning. Drier air and surface high pressure building in Sunday afternoon and Sunday night will keep most of the area dry. Still a slight chance far western areas where weak upslope flow continues. Highs Sunday even cooler from 75 to 79 degrees. Mainly dry Monday and Tuesday as weak upper ridging occurs across the area. A Northern Stream trough moving through Montana and Wyoming on Tuesday is forecast to trigger afternoon thunderstorms in the higher terrain to our west by Tuesday night. Chance for shower and thunderstorms Tuesday night into Wednesday, with lesser chances lingering into Thursday. Highs should remain below normal Monday from 75 to 80 degrees, gradually warming up into the 80s Thursday as a upper ridge builds northward from the Southern Plains and Great Basin. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1239 PM CDT Fri Jul 31 2020 VFR conditions expected to prevail at both terminals through the TAF period. Currently watching a CU field attempting to build into both terminals, but have kept it out for now due to low confidence in it making it to LBF and VTN. Also monitoring the potential for some convection this evening to move southward out of South Dakota but kept any mention out of VTN for now. Winds will veer through the day ahead of an approaching front, which should pass VTN by the end of the period. Lower VFR CIGs and gusty northerly winds are expected after frontal passage at VTN. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Brown/Jurgensen
Hazardous weather outlook, Jul 31, 8:43 AM MDT, 4 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 943 AM CDT Fri Jul 31 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-011445- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 943 AM CDT Fri Jul 31 2020 /843 AM MDT Fri Jul 31 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated thunderstorms develop late this afternoon in the panhandle and northwest Nebraska. The storms then spread into north central Nebraska this evening and tonight. The threat of severe weather is low. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Periodic thunderstorms will affect parts of western and north central Nebraska nearly every day through the middle of next week. The severe weather threat over the weekend is low. Stay tuned to later forecasts regarding severe potential beyond Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 31, 1:25 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 125 PM MDT Fri Jul 31 2020 NEZ022-035-056-057-312030- Deuel NE-Arthur NE-Garden NE-Keith NE- 125 PM MDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 230 PM MDT... At 125 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Lemoyne, or 18 miles southwest of Arthur, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Big Springs, Lemoyne, Keystone, Kingsley Dam, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, Otter Creek Campground, Lake View Campground and Windlass Hill. This includes the following highways... Highway 61 between mile markers 89 and 108. Highway 92 between mile markers 116 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4140 10212 4149 10184 4118 10154 4106 10210 TIME...MOT...LOC 1925Z 334DEG 13KT 4138 10193 Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:17 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jul 31, 2:19 PM MDT | Special Weather Statement | LBF | Keith | 41 min |
| Jul 31, 2:48 PM MDT | Special Weather Statement | LBF | Keith | 42 min |
| Jul 31, 3:09 PM MDT | Special Weather Statement | LBF | Keith | 51 min |
| Jul 31, 3:49 PM MDT | Special Weather Statement | LBF | Chase | 26 min |
| Jul 31, 4:20 PM MDT | Special Weather Statement | LBF | Hayes | 25 min |
| Jul 31, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 38 min |
| Jul 31, 5:21 PM MDT | Special Weather Statement | LBF | Hayes | 39 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.